Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Tallahassee, FL

January 27, 20074 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jan 27, 2007, 11:16 AM EST for 4 counties in Florida. It took effect at Jan 27, 2007, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2007, 11:16 AM EST (16:16 UTC)
In effect from
Jan 27, 2007, 1:00 PM EST
Expired
Jan 27, 2007, 5:00 PM EST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL

The radar

The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3454 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 271616
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1116 AM EST SAT JAN 27 2007

...A RED FLAG WARNING IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR INLAND COUNTIES OF THE FLORIDA BIG BEND 
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITIES...

.DISCUSSION...HIGH PRESSURE WHICH DOMINATED THE FORECAST AREA 
IN RECENT DAYS WILL CONTINUE TO MOVE MOVE EAST LATER TODAY. THIS
WILL ALLOW FOR A GRADUAL INCREASE IN LOW LEVEL MOISTURE.
HOWEVER...THE AIR MASS STILL REMAINS DRY...PARTICULARLY ACROSS
INLAND SECTIONS OF THE FLORIDA BIG BEND WHERE FOUR OR MORE HOURS
OF RELATIVE HUMIDITIES BELOW 35 PERCENT ARE EXPECTED. THEREFORE...A
RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA.

FLZ016>019-272200-
/O.NEW.KTAE.FW.W.0006.070127T1800Z-070127T2200Z/
GADSDEN-LEON-JEFFERSON-MADISON-
1116 AM EST SAT JAN 27 2007

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
1 follow-up statement
000 
WWUS82 KTAE 272000
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EST SAT JAN 27 2007

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS 
AFTERNOON FOR INLAND COUNTIES OF THE FLORIDA BIG BEND DUE TO LONG 
DURATIONS OF LOW RELATIVE HUMIDITIES...

...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR THE FLORIDA PANHANDLE AND BIG BEND DUE TO
LIKELY LONG DURATIONS OF LOW RELATIVE HUMIDITIES...

...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
LIKELY LONG DURATIONS OF LOW RELATIVE HUMIDITIES...

.DISCUSSION...HIGH PRESSURE WILL CONTINUE TO MOVE OFFSHORE AS A
LOW PRESSURE CENTER TRACKS NORTHEAST ACROSS THE NORTHERN GULF OF
MEXICO TONIGHT. THIS LOW WILL SPREAD RAIN FROM WEST TO EAST 
OVERNIGHT BEFORE ENDING BY SUNDAY MORNING. THEN...STRONG HIGH 
PRESSURE WILL RAPIDLY BUILD ACROSS THE AREA SUNDAY INTO MONDAY.
THIS WILL CREATE BRISK CONDITIONS AND HIGH DISPERSION INDICES
ON SUNDAY...FOLLOWED BY A POSSIBLE HARD FREEZE AWAY FROM THE COAST
EARLY MONDAY MORNING. VERY DRY AIR WILL CREATE RED FLAG CONDITIONS 
ON MONDAY FOR BOTH GEORGIA AND FLORIDA...AND LIKELY CONTINUE INTO
TUESDAY FOR INLAND FLORIDA.

FLZ016>019-272200-
/O.NEW.KTAE.FW.A.0006.070129T1500Z-070130T0100Z/
/O.CON.KTAE.FW.W.0006.000000T0000Z-070127T2200Z/
GADSDEN-LEON-JEFFERSON-MADISON-
300 PM EST SAT JAN 27 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM
EST THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>015-026>029-034-281215-
/O.NEW.KTAE.FW.A.0006.070129T1500Z-070130T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
300 PM EST SAT JAN 27 2007 /200 PM CST SAT JAN 27 2007/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

GAZ120>131-142>148-155>161-281215-
/O.NEW.KTAE.FW.A.0006.070129T1600Z-070129T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
300 PM EST SAT JAN 27 2007

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 9:05 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 27, 9:05 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 AM EST SAT JAN 27 2007

.SYNOPSIS...LATEST WATER VAPOR IMAGERY SHOWS A CLOSED LOW SLOWLY
PROGRESSING EASTWARD ACROSS THE TEXAS PANHANDLE THIS MORNING AND A
SHORTWAVE DIGGING SOUTHWARD OVER THE NORTHERN PLAINS. AT THE
SURFACE...A DEVELOPING LOW PRESSURE SYSTEM OUT AHEAD OF THE UPPER
CLOSED LOW IS LOCATED OVER THE SOUTHEAST COAST OF TEXAS. A COLD
FRONT EXTENDS SOUTHWARD FROM THE LOW TO INLAND OVER MEXICO. A WARM
FRONT EXTENDS SOUTHEASTWARD FROM THIS LOW AND ENDS IN THE
SOUTHWESTERN GULF OF MEXICO. RIDGE AXIS EXTENDS WESTWARD OVER THE
OUR AREA FROM A HIGH PRESSURE SYSTEM JUST EAST OF THE FLORIDA
PENINSULA. CIRRUS FROM THE DEVELOPING WAVE OVER THE WESTERN GULF OF
MEXICO CONTINUES TO SPREAD EASTWARD OVER THE AREA AS THE MORNING
PROGRESSES. LATEST OBS INDICATE THAT TEMPS ARE SLOWLY TRENDING UP
WITH SOME LOCATIONS STILL BELOW FREEZING. FORECAST APPEARS TO BE
ON TRACK AND NO UPDATES WILL BE NEEDED AT THIS TIME.

&&

.AVIATION...CIRRUS CIGS AOA FL250 THIS MORNING WILL CONTINUE TO
LOWER THROUGHOUT THE DAY IN ADVANCE OF AN APPROACHING GULF LOW
PRESSURE SYSTEM. INTRODUCED A TEMPO GROUP FOR MVFR VSBY IN -RA AT
KPFN DURING THE LATE AFTN...WITH PREVAILING -RA AND MVFR VSBY/CIGS
BY SUNSET. THESE SAME CONDS TO SLOWLY SPREAD E/N TO REST OF
TERMINALS THROUGHOUT THE EVENING AND CONT OVERNIGHT. RAIN SHUD
SLOWLY DECREASE AND CIGS RISE TO VFR FROM W-E DURING PREDAWN HOURS.
SLY WINDS AROUND 5 KTS DURING THE DAY WILL VEER TO THE E-SE IN THE
EVENING.

&&

.FIRE WEATHER...LOOKS LIKE WE COULD SEE MARGINAL DURATIONS OF LOW
RELATIVE HUMIDITIES THIS AFTERNOON FOR OUR FL ZONES BORDERING GA.
WILL CONTINUE TO MONITOR CONDITIONS THROUGHOUT THE DAY AND UPGRADE
TO A WARNING IF NEEDED.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.

&&

GIBBS/BLOCK
Hazardous weather outlook, Jan 27, 5:04 AM EST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 AM EST SAT JAN 27 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-281100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
504 AM EST SAT JAN 27 2007 /404 AM CST SAT JAN 27 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE NORTHEAST GULF OF
MEXICO.

.DAY ONE...TODAY AND TONIGHT...
RAIN WILL OVERSPREAD THE ENTIRE AREA FROM THE WEST BY TONIGHT AS
A LOW MOVES ACROSS THE NORTHERN GULF OF MEXICO. RAINFALL AMOUNTS
ARE NOT EXPECTED TO BE SUFFICIENT TO PRODUCE ANY FLOODING.
ISOLATED STRONG THUNDERSTORMS ARE EXPECTED OVER THE GULF WATERS
TONIGHT. IN ADDITION...WINDS WILL KICK UP BEHIND A FRONT AND
DEPARTING LOW LATE TONIGHT. MARINERS ARE ENCOURAGED TO EXERCISE
CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SUNDAY WILL BE A BRISK DAY. BOATERS ON THE GULF AND AREA LAKES
SHOULD CONTINUE TO EXERCISE CAUTION. A WIDESPREAD FREEZE IS
EXPECTED SUNDAY NIGHT INTO MONDAY MORNING. LOW TEMPERATURES WILL
RANGE FROM THE MID 20S WELL INLAND TO AROUND 32 AT THE COAST.
FREEZE DURATIONS INLAND WILL BE EIGHT TO NINE HOURS OVER PORTIONS
OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...AND ABOUT FIVE TO SIX
HOURS IN FLORIDA AWAY FROM THE COAST. WIND CHILL READING WILL BE
IN THE 15 TO 20 DEGREE RANGE ACROSS MANY INLAND AREAS.
TEMPERATURES WILL GET EVEN COLDER ON MONDAY NIGHT...BUT WINDS WILL
BE CALM. AN UNSETTLED WEATHER PATTERN WILL KEEP RAIN CHANCES IN
THE FORECAST FROM WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:00 PM ESTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.